ok! When Do we Get Are Period After The DEPO SHOT?

Jelyn - posted on 04/06/2010 ( 26 moms have responded )

156

18

19

How long do we get our period after the DEPO SHOT!? I feel Different. i dunno how but i have been really moody and mean when i got this shot!

MOST HELPFUL POSTS

Pinky - posted on 03/27/2013

1

0

0

hi there,

i just want to find out something ,

i had my depo injection once in July 2012 and now its March 2013 and i have not yet my period yet ...

Katrece - posted on 03/18/2013

2

10

0

I was on the depo for about 1 year, and I had my period for about 3 weeks out of every month. I just got off of it 5 months ago because I didn't like how I felt on it, then I just missed my period this month, but I have had regular periods the past few months. I don't know if this normal.

Miranda Bernice - posted on 12/27/2012

1

0

0

i had my son in 2009 and thats when i got on the depo, i didnt have my period at all and ive been off the depo for about 6 weeks and havent had my period i dont know if its normal??

Mel - posted on 12/08/2012

21

28

0

I never got a period at all and was on it for just under 2 years.

This conversation has been closed to further comments

26 Comments

View replies by

TIFFANY - posted on 12/28/2012

4

0

0

I was on depo for 9yrs and just got off DEC 2011 and my cycle been all over the place.I just got a real cycle in june 2012.

Ceniai - posted on 12/18/2012

1

0

0

i got mine back in may and i never went back and got it again and never got my period sine like wth is going on and i took like 3 test just to make sure i wasnt pregent but im not what do u think could mean the shot did something to my body i mean i dont think thats normal

Mercy - posted on 08/28/2012

4

0

0

i also want to know az well i have been on and off the depo befor and after i have my son i have pot alot of waigt since iv been off the depo

Heather - posted on 08/26/2012

1

0

0

I was on the depo shot for 2 years, & didn't have my period at all during it. I got off the depo shot in April 2012 & I started my period a few weeks ago. It went away & then came back like a week later. I really don't know what's going on, but it's annoying. & I would love some input so I don't go crazy!

Kim - posted on 04/11/2010

19

31

2

i never had a period at all when i was on the injection, but when i came off it, it took me 5yrs to concieve! i would never have it again it also caused weight gain and moodyness. i now have the implant in my arm and i dont experiance any side effects. my periods are normal and i will be able to concieve again a month after having it taken out

Emily - posted on 04/09/2010

15

43

0

Another thing you can consider is pmdd!!! I heard it's becoming more common in younger woman. An with that you can get really moody and "bitchy" lol. I would def ask your doc.

Stacey - posted on 04/08/2010

7

11

0

Hey, not trying to scare you or anything.....but you should discontinue using depo provera. There is a class action law suit against it happening right now, because of the effects it can have on bone health. It apparently causes premature onset of osteoporosis. Ask your dr. about it. I tried the shot when it first came out years ago and had nothing but misery. I had two doses, then bled for 6 months afterward. I spoke to a specialist (OBGYN) and he was against the use of it for most women. On the other hand I had a friend who never had any problems with it, but you still don't know how it will affect you long term.

Jelyn - posted on 04/08/2010

156

18

19

thank you ill ask my doctor on monday to see if i can switch birth controls!

[deleted account]

I spotted for the first 6 months on and off, and after losing hair and developing acne (how embarrassing!) decided no more shots after 9 months. I never got my actual period while on it (that was a bonus) but took another 2-3 months once out of my system to get one.

Andrea - posted on 04/07/2010

864

39

214

Jelyn, I was on the depo shot for 4 years and i never once had a period.. I went off in October 2004 and it took my body a year to go back to normal.. I had big mood swings.. Then almost a year after that i got my period back.. So the depo effects everyone very different...

Jackie - posted on 04/07/2010

94

24

20

You could take one if it will make you feel better. But like Amber said, it can stop you all together from having a period.

Stephanie - posted on 04/06/2010

258

31

6

i had gotten the depo in December and had my period January and February but not march and still haven't and it had expired the end of march and im not getting it again and my fiance and i have unprotected sex so im kinda thinking i mite be preg but last month i took a test at the Dr it came back neg.

Amber-Dawn - posted on 04/06/2010

92

11

25

One of the side effects of Depo Provera can be that you don't get your period at all. That's half the reason I'm on it. And yes, other side effects can be moodyness and weight gain, fortunately, I've avoided that.

Jackie - posted on 04/06/2010

94

24

20

I have heard and experienced no period at all after my last shot which was three weeks ago. So.. So far I have gone now three months without my period and before they gave me my last shot because I switched Dr offices they gave me a pregancy test and it came back negative..

Jelyn - posted on 04/06/2010

156

18

19

Huh i wonder if periods effects different people on this! I havent gotten my period at all! i thought u would get ur period after the dose is done! im suppose to get my 2nd dose on the 13 i wonder if this is normal or im pregnant again =(

Jackie - posted on 04/06/2010

94

24

20

I got my period after each shot and then would go two months before the next shot without a period. I never had a problem with moody or being mean. The only complaint I ever had was soreness from the shot which comes normal with every shot you get.

If it bothers you that bad I would talk to your doctor.

Iysha - posted on 04/06/2010

1,914

26

201

I got the depo shot before I was pregnant...about a year before. I got crazy mood swings and actually became depressed. Once I stopped that form of birth control, my mood was back to normal. That was the only birth control that effected my mood that way. After that I used Nuva Ring. I liked it. I am now on Mirena.



Oh...and I got my period right away with the shot and every month after.

Pollyanna - posted on 04/06/2010

65

11

2

I got my first dose in December, had my period in January and February and haven't had one since. You might not even get one at all.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms